Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Ate almond and had tightness in throat, no hives and skin irritation. Took Benadryl. Suggest?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2538 Questions
Question
I ate an almond about 4 hours ago which I haven't eaten in a long time. I experienced some tightness in throat a bit after which has since disappeared however no hives or skin irritation. I also took Benadyl right after in case. Should I be concerned?all
Posted Wed, 4 Sep 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Brief Answer:
No cause for worry. No treatment required.

Detailed Answer:
Hi,

Thank you for your query.

1. There is no cause for worry.

2. Any immediate hypersensitivity would have shown up.

3. Since you have taken a dose of Benadryl (dipenhydramine), it will settle any allergy.

4. No further examination and treatment is necessary if there are no further symptoms and if the tightness in the throat disappears.

5. There is no cure for allergy, hence avoidance in the future is the best measure.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Ate almond and had tightness in throat, no hives and skin irritation. Took Benadryl. Suggest? 3 minutes later
Hi,

Thanks for your answer. Do I have any risk for anaphylaxis? Is it ok for me to go to sleep?
 
 
Answered by Dr. Sumit Bhatti 4 hours later
Brief Answer:
Risk of anaphylaxis is very low.

Detailed Answer:
Hi,

Thank you for writing back.

1. The risk of anaphylaxis is very low.

2. However if there is no one with you, you may delay sleep by a few hours if possible.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor